Alert archive / Wyoming / High Wind Warnings in 2024

High Wind Warning 9, NWS Riverton, WY

September 17, 20244 counties in Wyoming

NWS Riverton, WY issued this high wind warning at Sep 17, 2024, 11:43 AM MDT for 4 counties in Wyoming. It took effect at Sep 18, 2024, 3:00 AM MDT. It was in force for 13 hr. 33 reports came from inside the area while it was in force.

The area

The counties it named, with what was reported inside it.

The facts

Issued
Sep 17, 2024, 11:43 AM MDT (17:43 UTC)
In effect from
Sep 18, 2024, 3:00 AM MDT
Expired
Sep 18, 2024, 4:00 PM MDT
In force
13 hr
Issued by
NWS Riverton, WY

Counties Fremont County, WY, Natrona County, WY, Park County, WY, Sweetwater County, WY

The radar

The Riverton/Lander radar (KRIW), 2 km from the middle of the area, began a volume at 17:45 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

What was reported inside it

TimeReportWhereRemark
Sep 18, 3:32 AM MDTNON-TSTM WND GST 614 Se Evansville, WYMesonet station WY61 I25 - Hat Six.
Sep 18, 3:32 AM MDTNON-TSTM WND GST 622 Sse Casper, WYMesonet station WY47 Casper 2.1 SW (WYDOT).
Sep 18, 4:30 AM MDTNON-TSTM WND GST 686 Se Casper, WYMESONET STATION PC392 CLAUDE CREEK.
Sep 18, 4:32 AM MDTNON-TSTM WND GST 672 Sse Casper, WYMesonet station WY47 Casper 2.1 SW (WYDOT).
Sep 18, 4:50 AM MDTNON-TSTM WND GST 6913 Se Evansville, WYMESONET STATION PC459 MUDDY CREEK.
Sep 18, 6:50 AM MDTNON-TSTM WND GST 787 N Bairoil, WYMESONET STATION CAMP CREEK RAWS.
Sep 18, 7:40 AM MDTNON-TSTM WND GST 5611 Se Wapiti, WYMesonet station PC462 Irma Lake.
Sep 18, 8:16 AM MDTNON-TSTM WND GST 682 Sse Casper, WYMESONET STATION WY47 CASPER 2.1 SW (WYDOT).
Sep 18, 8:32 AM MDTNON-TSTM WND GST 654 Se Evansville, WYMESONET STATION WY61 I25 - HAT SIX.
Sep 18, 8:48 AM MDTNON-TSTM WND GST 606 Nw Mills, WYASOS STATION KCPR CASPER AIRPORT.
Sep 18, 8:50 AM MDTNON-TSTM WND GST 565 S Mills, WYMesonet station PC387 Coates Rd.
Sep 18, 9:00 AM MDTNON-TSTM WND GST 824 S Casper, WYMESONET STATION PC393 CASPER MOUNTAIN RD.
Sep 18, 9:10 AM MDTNON-TSTM WND GST 835 E Ervay, WYMESONET STATION FALES ROCK RAWS.
Sep 18, 9:30 AM MDTNON-TSTM WND GST 557 S Casper, WYMesonet station PC391 Stag Run.
Sep 18, 9:40 AM MDTNON-TSTM WND GST 723 Sse Casper, WYMESONET STATION PC377 SCENIC DR.
Sep 18, 10:30 AM MDTNON-TSTM WND GST 5911 Se Wapiti, WYMesonet station PC462 Irma Lake.
Sep 18, 10:42 AM MDTNON-TSTM WND GST 578 E Sunlight Basin, WYMesonet station KCHJ Sunlight Basin 8 E (WYDOT).
Sep 18, 11:02 AM MDTNON-TSTM WND GST 6114 N Bar Nunn, WYMesonet station KTMH Bar Nunn 13.6 N (WYDOT).
Sep 18, 11:06 AM MDTNON-TSTM WND GST 556 W Alcova, WYMesonet station KPAT Alcova 7 W (WYDOT).
Sep 18, 11:20 AM MDTNON-TSTM WND GST 823 Sse Casper, WYMesonet station PC377 Scenic Dr.
Sep 18, 11:30 AM MDTNON-TSTM WND GST 565 Wsw Cody, WYMesonet station PC261 Cedar Mountain.
Sep 18, 11:30 AM MDTNON-TSTM WND GST 575 S Mills, WYMesonet station PC387 Coates Rd.
Sep 18, 11:42 AM MDTNON-TSTM WND GST 586 W Alcova, WYMesonet station KPAT Alcova 7 W (WYDOT).
Sep 18, 11:42 AM MDTNON-TSTM WND GST 682 Sse Casper, WYMesonet station WY47 Casper 2.1 SW (WYDOT).
Sep 18, 11:56 AM MDTNON-TSTM WND GST 702 Sse Casper, WYMesonet station WY47 Casper 2.1 SW (WYDOT).
Sep 18, 12:26 PM MDTNON-TSTM WND GST 704 Se Evansville, WYMesonet station WY61 I25 - Hat Six.
Sep 18, 12:30 PM MDTNON-TSTM WND GST 557 S Casper, WYMesonet station PC390 Whitcomb Road.
Sep 18, 12:42 PM MDTNON-TSTM WND GST 602 Ne Mills, WYMesonet station WY50 Mills 2 NE (WYDOT).
Sep 18, 12:50 PM MDTNON-TSTM WND GST 5813 Se Evansville, WYMesonet station PC459 Muddy Creek.
Sep 18, 1:10 PM MDTNON-TSTM WND GST 567 S Casper, WYMesonet station PC391 Stag Run.
Sep 18, 1:40 PM MDTNON-TSTM WND GST 5911 Se Wapiti, WYMesonet station PC462 Irma Lake.
Sep 18, 2:56 PM MDTNON-TSTM WND GST 606 W Alcova, WYMesonet station KPAT Alcova 7 W (WYDOT).
Sep 18, 4:05 PM MDTNON-TSTM WND GST 603 Ese Cody, WYMesonet station FW7681 Cody.

Local storm reports filed while the alert was in force, from inside its polygon or its counties.

The nearest sounding before it

Riverton, WY (KRIW), launched 12:00Z, 5.7 hours before the alert went out and 7 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Riverton, WY at 12:00Z on 2024-09-17Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 66 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Riverton, WY at 12:00Z on 2024-09-17The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 53 square meters per square second.19395878Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
66 J/kg
Mixed-layer CIN
-183 J/kg
Mixed-layer LCL
1986 m above ground
0-6 km bulk shear
38 kt
0-1 km storm-relative helicity
53 m²/s²
0-3 km storm-relative helicity
41 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted.

630 
WWUS75 KRIW 171743
NPWRIW

URGENT - WEATHER MESSAGE
National Weather Service Riverton WY
1143 AM MDT Tue Sep 17 2024

WYZ003-181300-
/O.UPG.KRIW.HW.A.0009.240918T0600Z-240918T1800Z/
/O.NEW.KRIW.HW.W.0009.240918T0900Z-240918T1800Z/
Cody Foothills-
Including the cities of Cody, Clark, and Meeteetse
1143 AM MDT Tue Sep 17 2024

...HIGH WIND WARNING IN EFFECT FROM 3 AM TO NOON MDT WEDNESDAY...

* WHAT...Southwest winds 25 to 35 mph with gusts up to 60 mph 
  expected.

* WHERE...Cody Foothills.

* WHEN...From 3 AM to noon MDT Wednesday.

* IMPACTS...Damaging winds will blow down trees and power lines. 
  Travel will be difficult, especially for high profile vehicles.

$$

WYZ019-020-181300-
/O.UPG.KRIW.HW.A.0009.240918T0600Z-240918T1800Z/
/O.NEW.KRIW.HW.W.0009.240918T0900Z-240918T1800Z/
Green Mountains and Rattlesnake Range-Natrona County Lower
Elevations-
Including the cities of Casper and Jeffrey City
1143 AM MDT Tue Sep 17 2024

...HIGH WIND WARNING IN EFFECT FROM 3 AM TO NOON MDT WEDNESDAY...

* WHAT...Southwest winds 25 to 35 mph with gusts up to 60 mph 
  expected.

* WHERE...Green Mountains and Rattlesnake Range and Natrona County 
  Lower Elevations, including Outer Drive on the south side of Casper

* WHEN...From 3 AM to noon MDT Wednesday.

* IMPACTS...Damaging winds will blow down trees and power lines. 
  Travel will be difficult, especially for high profile vehicles.

$$

For more information from the National Weather Service, visit 
https://weather.gov/riw/ .

TL
3 follow-up statements
568 
WWUS75 KRIW 180705
NPWRIW

URGENT - WEATHER MESSAGE
National Weather Service Riverton WY
105 AM MDT Wed Sep 18 2024

WYZ003-181800-
/O.CON.KRIW.HW.W.0009.240918T0900Z-240918T1800Z/
Cody Foothills-
Including the cities of Clark, Cody, and Meeteetse
105 AM MDT Wed Sep 18 2024

...HIGH WIND WARNING REMAINS IN EFFECT UNTIL NOON MDT TODAY...

* WHAT...Southwest winds 25 to 35 mph with gusts up to 60 mph 
  expected.

* WHERE...Cody Foothills.

* WHEN...Until noon MDT today.

* IMPACTS...Damaging winds will blow down trees and power lines. 
  Widespread power outages are expected. Travel will be difficult, 
  especially for high profile vehicles.

$$

WYZ019-020-181800-
/O.CON.KRIW.HW.W.0009.240918T0900Z-240918T1800Z/
Green Mountains and Rattlesnake Range-Natrona County Lower
Elevations-
Including the cities of Jeffrey City and Casper
105 AM MDT Wed Sep 18 2024

...HIGH WIND WARNING REMAINS IN EFFECT UNTIL NOON MDT TODAY...

* WHAT...Southwest winds 25 to 35 mph with gusts up to 60 mph 
  expected.

* WHERE...Green Mountains and Rattlesnake Range and Natrona County 
  Lower Elevations.

* WHEN...Until noon MDT today.

* IMPACTS...Damaging winds will blow down trees and power lines. 
  Widespread power outages are expected. Travel will be difficult, 
  especially for high profile vehicles.

$$

For more information from the National Weather Service, visit 
https://weather.gov/riw/ .

Lowe
197 
WWUS75 KRIW 181754
NPWRIW

URGENT - WEATHER MESSAGE
National Weather Service Riverton WY
1154 AM MDT Wed Sep 18 2024

WYZ003-182200-
/O.EXT.KRIW.HW.W.0009.000000T0000Z-240918T2200Z/
Cody Foothills-
Including the cities of Clark, Meeteetse, and Cody
1154 AM MDT Wed Sep 18 2024

...HIGH WIND WARNING NOW IN EFFECT UNTIL 4 PM MDT THIS AFTERNOON...

* WHAT...Southwest winds 25 to 35 mph with gusts up to 60 mph 
  expected.

* WHERE...Cody Foothills.

* WHEN...Until 4 PM MDT this afternoon.

* IMPACTS...Strong winds could blow down trees and power lines. 
  Travel will be difficult, especially for high profile vehicles.

$$

WYZ019-020-182200-
/O.EXT.KRIW.HW.W.0009.000000T0000Z-240918T2200Z/
Green Mountains and Rattlesnake Range-Natrona County Lower
Elevations-
Including the cities of Jeffrey City and Casper
1154 AM MDT Wed Sep 18 2024

...HIGH WIND WARNING NOW IN EFFECT UNTIL 4 PM MDT THIS AFTERNOON...

* WHAT...Southwest winds 25 to 35 mph with gusts up to 60 mph 
  expected.

* WHERE...Green Mountains and Rattlesnake Range and Natrona County 
  Lower Elevations, including Outer Drive on the south side of Casper

* WHEN...Until 4 PM MDT this afternoon.

* IMPACTS...Strong winds could blow down trees and power lines. 
  Travel will be difficult, especially for high profile vehicles.

$$

For more information from the National Weather Service, visit 
https://weather.gov/riw/ .

Wittmann
200 
WWUS75 KRIW 182146
NPWRIW

URGENT - WEATHER MESSAGE
National Weather Service Riverton WY
346 PM MDT Wed Sep 18 2024

WYZ003-019-020-182300-
/O.EXP.KRIW.HW.W.0009.000000T0000Z-240918T2200Z/
Cody Foothills-Green Mountains and Rattlesnake Range-Natrona
County Lower Elevations-
Including the cities of Clark, Casper, Jeffrey City, Meeteetse,
and Cody
346 PM MDT Wed Sep 18 2024

...HIGH WIND WARNING WILL EXPIRE AT 4 PM MDT THIS AFTERNOON...

The strongest winds have already occurred. Gusty winds continue this 
afternoon and evening, but will be decreasing. Therefore, the High 
Wind Warning will be allowed to expire.

$$

For more information from the National Weather Service, visit 
https://weather.gov/riw/ .

Wittmann

What forecasters said that day

The local office's own words before this high wind warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Riverton, WY wrote its last area forecast discussion before this high wind warning went out at Sep 17, 11:13 AM MDT, 30 minutes earlier. Its key messages:

  • Widely scattered rain showers and thunderstorms this morning west of the Divide that will spread east in the afternoon.
  • A cold front pushes through west to east from late morning through mid afternoon with gusty west to northwest winds behind it. There is a small window for strong to severe storms this afternoon in the vicinity of Natrona County.
  • Winds will remain gusty tonight, increasing after midnight off the east slopes of the central and northern mountains, as well as southern portions of Fremont and Natrona Counties. A High Wind Warning is likely for these areas though Wednesday morning.
  • Cooler and seasonal temperatures for the rest of the week and into the weekend with dry conditions as well.
Area forecast discussion, Sep 17, 11:13 AM MDT, 30 minutes before
Area Forecast Discussion
National Weather Service Riverton WY
1113 AM MDT Tue Sep 17 2024

.KEY MESSAGES...

- Widely scattered rain showers and thunderstorms this morning
  west of the Divide that will spread east in the afternoon.

- A cold front pushes through west to east from late morning
  through mid afternoon with gusty west to northwest winds
  behind it. There is a small window for strong to severe storms
  this afternoon in the vicinity of Natrona County.

- Winds will remain gusty tonight, increasing after midnight off
  the east slopes of the central and northern mountains, as well
  as southern portions of Fremont and Natrona Counties. A High
  Wind Warning is likely for these areas though Wednesday
  morning.

- Cooler and seasonal temperatures for the rest of the week and
  into the weekend with dry conditions as well.

&&

.DISCUSSION...
Issued at 1008 AM MDT Tue Sep 17 2024

An active day of weather on tap today. Showers and isolated
thunderstorms are ongoing over far western portions of the CWA this
morning, with a few thunderstorms moving northward over Sweetwater
County. These look to be forming along the cold front that is
expected to progress eastward through the day today. The overall
pattern is a bit messy this morning, with the dominant features well-
defined later this afternoon into the evening. The overall forecast
remains unchanged: the showers over the far west will spread across
eastward through the morning as the upper low moves eastward over
eastern ID, while showers and thunderstorms develop over eastern
portions of Sweetwater County and Carbon County and push northward
into Natrona and Johnson counties this afternoon. There is a brief
time frame where the storms in the latter area become strong to
severe before moving out of the CWA and into UNR and CYS areas.
Strong to severe wind gusts will be the main threat, but hail up to
1" cannot be ruled out. Some showers and thunderstorms could occur
through the day across the central basins as well.

The focus of the precipitation will shift to western portions and
eventually northwestern portions after 00Z, as the upper low moves
over MT. A moist, upslope flow will occur on the backside of the low
keeping the showers going tonight. These showers will spread
eastward through the overnight hours and continue through the day
Wednesday, before gradually ending late Wednesday night. The
gradient will remain tight tonight and Wednesday, as the low bottoms
out over eastern MT. 700mb winds will increase through the night,
with 50 kt occurring by 09Z Wednesday over southern portions of
Fremont and Natrona counties, as well as the Cody Foothills. The NAM
is depicting 700mb temperatures warming along the east slopes of the
Absaroka Mountains, indicative of a downsloping signature. Will
upgrade the High Wind Watch to a Warning as a result, but will push
the timing forward. Winds will remain strong through the rest of the
day Wednesday, with gusts of 45 to 55 mph in these areas. Wind gusts
of 25 to 40 mph will be common across the rest of the forecast area.
Otherwise, temperatures will be seasonal to slightly below
normal in the wake of the cold front.

An induced ridge will develop over he Cowboy State Thursday, as
another closed low moves over central/southern CA. This will keep
conditions dry, temperatures seasonal and winds relatively
light. This low will track over the Four Corners Friday, while a
trough tracks over Canada. Neither of these features will have
a direct impact on the forecast area, but winds over the Wind
Corridor could be slightly stronger with gusts of 25-30 mph in
the afternoon. Dry and seasonal conditions will continue through
the rest of the weekend.

&&

.AVIATION /18Z TAFS THROUGH 18Z WEDNESDAY/...
Issued at 1111 AM MDT Tue Sep 17 2024

VFR conditions to prevail for the start of the TAF period at all
terminals. A potent cold front will continue to move through the
state today. The front will bring strong gusty winds and chances for
showers and thunderstorms. All terminals will have a chance of
seeing a shower or thunderstorm this afternoon/evening. The best
chance for prevailing precipitation looks to be at KJAC with the
remaining terminals seeing periods of showers. Widespread gusts of
25 to 35 knots will likely this afternoon and evening. Stronger
gusts of 40 or more knots will be possible nearby any developing
storms. Overnight winds are expected to remain gusty especially east
of the Divide at KLND and KCPR. Winds are expected to gradually
diminish through the morning hours on Wednesday. High elevation
mountains will likely be obscured throughout the period due to
snowfall and low clouds.

Please see the Aviation Weather Center and/or CWSU ZDV and ZLC for
the latest information on smoke, icing, and turbulence
forecasts.

&&

.FIRE WEATHER...
Issued at 1008 AM MDT Tue Sep 17 2024

Gusty winds of 30 to 40 mph will occur outside of showers and
thunderstorms across all, but northwestern portions this
afternoon. Stronger gusts of 50-60 mph will be possible, as
thunderstorms develop and move over portions of zones 280, 281
and 289 for a few hours this afternoon. Winds will remain gusty
tonight into Wednesday morning, especially over zones 276, 280,
286, 288 and 289. Wind gusts will approach 60 mph in these zones
late tonight into Wednesday morning, gradually decreasing and
spreading across areas east of the Divide with gusts of 45 to 55
mph. winds will be slightly lower at 25 to 35 mph across the
rest of the forecast area. RH values will stay above critical
thresholds this afternoon and Wednesday, but the winds will
remain the bigger threat.

&&

.RIW WATCHES/WARNINGS/ADVISORIES...
High Wind Watch from late tonight through Wednesday morning
for WYZ003-019-020.

&&

DISCUSSION...LaVoie
AVIATION...Dziewaltowski
FIRE WEATHER...LaVoie
Hazardous weather outlook, Sep 17, 2:02 AM MDT, 9 hours 41 minutes before
Hazardous Weather Outlook
National Weather Service Riverton WY
202 AM MDT Tue Sep 17 2024

WYZ001>020-022>030-181215-
Yellowstone National Park-Absaroka Mountains-Cody Foothills-
North Bighorn Basin-Southwest Bighorn Basin-Southeast Bighorn Basin-
Owl Creek and Bridger Mountains-Bighorn Mountains West-
Bighorn Mountains Southeast-Northeast Johnson County-
Southeast Johnson County-Teton and Gros Ventre Mountains-
Jackson Hole-Wind River Mountains West-Wind River Mountains East-
Upper Wind River Basin-Wind River Basin-Lander Foothills-
Green Mountains and Rattlesnake Range-
Natrona County Lower Elevations-Casper Mountain-Star Valley-
Salt River and Wyoming Ranges-Upper Green River Basin Foothills-
Upper Green River Basin-South Lincoln County-
Rock Springs and Green River-Flaming Gorge-East Sweetwater County-
202 AM MDT Tue Sep 17 2024

...HIGH WIND WATCH IN EFFECT FROM LATE TONIGHT THROUGH WEDNESDAY
MORNING...

This Hazardous Weather Outlook is for Western and Central Wyoming.

.DAY ONE...Today and Tonight.

Widely scattered rain showers and thunderstorms expected west of the
Divide this morning spreading to the east in the afternoon. Strong to
severe storms could produce damaging winds up to 50 to 60 mph across
the I-25 corridor mid to late afternoon.

.DAYS TWO THROUGH SEVEN...Wednesday through Monday.

Strong winds behind a cold front likely overnight into Wednesday
morning with areas of the Cody Foothills to eastern Fremont and
Natrona Counties seeing west to north of west winds gusting up to
50 to 60 mph before diminishing by noon.

Continued precipitation chances for much of the long term with
mountain snow for the higher terrain and rain showers for the lower
valleys.

.SPOTTER INFORMATION STATEMENT...

Weather spotters are encouraged to report significant weather
conditions according to Standard Operating Procedures.

In the hours before

Special weather statement, Sep 17, 8:51 AM MDT, 2 hours 52 minutes before
Special Weather Statement
National Weather Service Riverton WY
851 AM MDT Tue Sep 17 2024

WYZ015-017-018-171515-
Wind River Basin-Wind River Mountains East-Lander Foothills-
851 AM MDT Tue Sep 17 2024

...GUSTY SHOWERS WILL IMPACT CENTRAL FREMONT COUNTY THROUGH 915 AM
MDT...

At 850 AM MDT, Doppler radar was tracking gusty showers over Milford,
which is near Lander, moving north at 40 mph.

HAZARD...Wind gusts exceeding 40 mph.

SOURCE...Radar indicated.

IMPACT...Gusty winds could knock down tree limbs and blow around
         unsecured objects.

These strong winds will be near...
  Ethete around 900 AM MDT.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

If outdoors, consider seeking shelter inside a building.

&&

LAT...LON 4271 10855 4268 10877 4314 10907 4320 10866
TIME...MOT...LOC 1450Z 168DEG 34KT 4289 10874

MAX HAIL SIZE...0.00 IN
MAX WIND GUST...40 MPH

Dziewaltowski
Special weather statement, Sep 17, 9:14 AM MDT, 2 hours 29 minutes before
Special Weather Statement
National Weather Service Riverton WY
914 AM MDT Tue Sep 17 2024

WYZ017-018-171545-
Wind River Basin-Lander Foothills-
914 AM MDT Tue Sep 17 2024

...GUSTY SHOWERS WILL IMPACT CENTRAL FREMONT COUNTY THROUGH 945 AM
MDT...

At 912 AM MDT, Doppler radar was tracking gusty showers over Hudson,
which is 7 miles east of Lander, moving north at 35 mph.

HAZARD...Wind gusts of 50 to 55 mph. An isolated gust up to 60 mph
         will be possible.

SOURCE...Radar indicated.

IMPACT...Gusty winds could blow around unsecured objects.

This strong thunderstorm will be near...
  Hudson around 920 AM MDT.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

If outdoors, consider seeking shelter inside a building.

To report severe weather, contact your nearest law enforcement
agency. They will relay your report to the National Weather Service
office in Riverton.

&&

LAT...LON 4277 10847 4279 10872 4323 10872 4320 10835
TIME...MOT...LOC 1512Z 185DEG 32KT 4286 10859

MAX HAIL SIZE...0.00 IN
MAX WIND GUST...55 MPH

TL
Local storm report, Sep 17, 9:42 AM MDT, 2 hours 1 minute before
Preliminary Local Storm Report
National Weather Service Riverton WY
942 AM MDT Tue Sep 17 2024

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0853 AM     Tstm Wnd Gst     1 SSW Lander            42.82N 108.73W
09/17/2024  M61 MPH          Fremont            WY   ASOS

            ASOS station KLND Lander Airport.

&&
Special weather statement, Sep 17, 10:16 AM MDT, 1 hour 27 minutes before
Special Weather Statement
National Weather Service Riverton WY
1016 AM MDT Tue Sep 17 2024

WYZ017-018-171645-
Wind River Basin-Lander Foothills-
1016 AM MDT Tue Sep 17 2024

...GUSTY SHOWERS WILL IMPACT CENTRAL FREMONT COUNTY THROUGH 1045 AM
MDT...

At 1015 AM MDT, Doppler radar was tracking gusty showers over Lander,
moving northeast at 25 mph.

HAZARD...Wind gusts up to 50 mph.

SOURCE...Radar indicated.

IMPACT...Gusty winds could blow around unsecured objects.

This strong thunderstorm will be near...
  Lander around 1020 AM MDT.
  Hudson around 1030 AM MDT.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

If outdoors, consider seeking shelter inside a building.

&&

LAT...LON 4313 10870 4296 10837 4272 10865 4286 10887
TIME...MOT...LOC 1615Z 210DEG 20KT 4284 10871

MAX HAIL SIZE...0.00 IN
MAX WIND GUST...50 MPH

Dziewaltowski

The office that day

Everything else NWS Riverton, WY issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Sep 17, 1:14 AM MDTHigh Wind WatchRIWFremont, Natrona, Park, Sweetwater10 hr
Sep 17, 8:51 AM MDTSpecial Weather StatementRIWFremont24 min
Sep 17, 9:14 AM MDTSpecial Weather StatementRIWFremont31 min
Sep 17, 10:16 AM MDTSpecial Weather StatementRIWFremont29 min
Sep 17, 12:25 PM MDTSpecial Weather StatementRIWFremont35 min
Sep 17, 3:19 PM MDTSpecial Weather StatementRIW26 min
Sep 17, 4:16 PM MDTSpecial Weather StatementRIWFremont44 min

Nearby

High Wind Warnings in Wyoming, 2024Every high wind warning in 2024

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.